Further advice please :)

My Thyroid-S arrived today :D (excellent service) however can I please have some clarification, before I start taking it, because something happened on Tuesday (3 days ago).

After occasional dizzy spells (gradually worsening) but short lived, I had a full blown episode, of what I was told, was vertigo. I actually collapsed at work, bradycardia of 40 bpm, pallor, sweating (no pain) extreme spinning and dizziness and severe vomiting caused by the dizzy spell. I couldn't hear anything or open my eyes, I have never felt so ill in my life. My colleagues called an ambulance and I was taken to hospital.

My ECG, I was told, showed the bradycardia but also showed an inversion to my T wave!!!!! My husband asked what that meant and we were told that the area of my heart that controlled the electrical activity (pacemaker) was struggling.

I was treated for the sickness and dizziness and, as that reduced, the ECG reading improved although the brady didn't. My hubby, bless him, mentioned our thyroid concerns to the Dr who said I did indeed appear to be displaying classic hypothyroidism but again confirmed that the guidelines prevented him requesting further investigations based on my recent history.

Crazy huh? I'll just die shall I?

Anyhoo, I was referred to ENT who were lovely and said they would investigate my current problem which they attributed to labyrinthitis, although I have and had, a core temp of 35.6C, and no signs of infection other than a slightly raised white cell count.

I am now taking prochlorperazine (stemitil) and betahistine for the sickness and vertigo and am home. No further mention was made of my heart activity.

I personally think this has more to do with thyroid than inner ear problems.

I would welcome all opinions, advice and experiences in regards to this also advice on whether it's safe to start the thyroid-S whilst taking this other stuff.

Sorry this post is long and thank you in anticipation xxxxxx

12 Replies

oldestnewest
  • Messyrooms, bradychardia is a typical hypothyroid symptom. I didn't find any drug interactions between Levothyroxine/NDT and Betahistine and Stemitil.

    The medicine you have been prescribed is for inner ear/Meniere's disease. I hope you'll feel better soon.

    I posted this advice in your previous thread:

    Start with half a grain (30mg) for two weeks and then raise in half grain increments every 2 weeks. Hold at 2 grains for 4-6 weeks and have a blood test before increasing further.

    thyrophoenix.com/adjust...

    thyroiduk.org.uk/tuk/te...

  • Thank you Clutter, I have already written down your dosing advice :D and am very pleased to hear that I can take my Thyroid-S straight away.

    Thank you for your support.......here goes.....wish me luck :D xxxx

  • Messyrooms, Good luck! Don't expect instant results, it takes a while for NDT to build up.

  • I have had 2 identical experiences, acute vertigo with vomiting and diarrhoea. Nhs gp not interested. Now waiting brain scan after a and e visit. The first thing you need to know is that the med starting with p is contraindicated with hypoT. So do not take it. Ask for cinnarazine instead. I empathise as the episodes are terrifying and totally debilitating

  • Forgot to say, first episode was pre thyroid s and second episode after being on thyroid s for couple of years

  • I concur as had stemitil by IV and had full blown anaphylactic shock in 2012. I thought I was a goner!

    I'd be careful of taking this or cyclizine in combination unless you really cannot cope with the vommiting. Ask GP for metaclopromide or ondansetron instead.

    Good luck peeps.

  • How's your B12?

  • No idea, the GP and hospital wouldn't do any other blood tests related to thyroid at all after my initial TSH. I was thinking of taking a vitamin supplement with B12, iodine and selenium........what do you think?

  • I think it would be a serious mistake to take iodine without knowing you're deficient, or taking it if you're not deficient. Iodine is not just a harmless supplement like B12.

    Selenium also ought to be tested because too much can be toxic, but taking a small dose shouldn't hurt.

    Surely they can't deny you a B12 test? Did you specifically ask for it? Because, although you can't over-dose on B12, you do need to know how much to take. If you take too little, it's not going to help. Try asking again. And again. And again, until they get fed up and give in. lol

  • I did nag the GP and she did a blood form for the entire blood works including B12 and antibodies and had the blood taken, it was the lab that refused to process them despite a recommendation from the GP.

    The hospital, when I was admitted on Tuesday, faced the same problem, they took the blood and the labs turned them away :(

    I'm disgusted that red tape and bureaucracy allows lab technicians to override the requests of a GP because of money.

    I also think it's disgusting that GP's roll over the moment a lab tech challenges their request.

    When I trained as a nurse and a midwife (many years ago in the 80's) I was taught to care for people holistically and that "pain was what the patient says it is, and exists when he/she says it does" (McAffrey).

    We were encouraged to use our eyes and gather information from the patient not rely on test results or machine readings. We were also taught beneficence/non-maleficence it's so sad that these teachings have clearly been lost in the name of progress......NOT.

    I'm not a hypochondriac, never have been, I hate the thought of being unwell and do not relish in it, but I KNOW my body, and I KNOW there's something very wrong.

    I've actually written a letter (extreme as it sounds) to be opened in the event of my death, asking to have a full post mortem to check out my thyroid status and the possibility of undiagnosed Hashimoto's.

    I have mentioned all the Dr's who have been told of my concern and the level (or lack of care) that has been received at the hands of the NHS that was supposed to be there for all those in need of it, FREE of CHARGE (I have been a tax payer all my life).

    If it transpires that my death could have been attributed to an undiagnosed and therefore untreated thyroid condition, my husband has assured me he will fight to raise awareness and sue all relevant parties (NHS UK mainly) for medical negligence.

    I felt so ill on Tuesday with the vertigo, I actually wanted to die, I was told my heart tracing was of concern and guess what? I was discharged home with no follow up after ENT Dr's diagnosed possible labrinthitis (POSSIBLE!!!!!)

    I started NDT at 1/2 grain today and am hoping it helps because I fear for my future otherwise.

    Sorry rant over xxxx :)

  • Oh, rant away! It's the least we can do to 'listen'.

    I think the idea of the letter is brilliant! And the fact that your husband is backing you on that is beyond fantastic! Unfortunately, I Don't have anybody that would take any notice of that, so not much point me doing it! But I think that everyone with a supportive husband/wife/friend should do that! Maybe you should start a new thread telling everybody about it, so that more can follow your lead.

    I agree with you that it is... unbelievably bad that lab techs can over-rule doctors - especially in a hospital! I think the UK is the only country where that can happen! It certainly wouldn't happen in France. Doctors wouldn't stand for it. And we have the same Financial problems as the UK.

    So, if that is the case, maybe you should start taking the B12. Try about - oh - about 2000 mcg sublingual methylcobalamin a day, and see how you feel. Being an ex-nurse I'm sure know how to monitor your body, and if you feel it's helping, take a little more. But, please, please Don't take the iodine. Especially not if you're Hashi's. I know a lot of people recommend it, but due to my past experiences, I do not.

    Let us know how you get on. :)

  • Hi

    Sorry to hear you have been unwell.

    I have also been told I have an inverted T wave but both my G.P. and the cardiologist said they do not know if it is significant (I thought well if they don't know who does)

    but my ECG shows a fast heart rate not slow so I am now waiting for a 24 hour heart monitor.

    I am hypo. and on 125mcg. levo. and still have lots of hypo. symptoms so I was going to add some T3 but I am holding it off until I have had the 24 hour monitor done.

    Hope you feel better soon.

You may also like...